Alert archive / Texas / Flash Flood Warnings in 2013
Flash Flood Warning 26, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Oct 30, 2013, 3:39 PM CDT for Jasper County, Tyler County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 30, 2013, 3:39 PM CDT (20:39 UTC)
- Expired
- Oct 30, 2013, 7:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jasper County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 124 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 6:00 PM CDT | FLASH FLOOD | Jasper, TX | AT LEAST ONE CAR FLOODED IN THE BROOKSHIRE BROTHERS PARKING LOT. SEVERAL STREETS UNDER WATER, INCLUDING WATER STREET AND THE INTERSECTION OF WEST HOUSTON AND MARVIN HANCOCK DRIVE. SHERIFFS DEPARTMENT REPORTS SEVERAL ROAD CLOSURES ACROSS NORTHERN JASPER COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 141 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 668 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
103 WGUS54 KLCH 302039 FFWLCH TXC241-457-310030- /O.NEW.KLCH.FF.W.0026.131030T2039Z-131031T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 339 PM CDT WED OCT 30 2013 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL JASPER COUNTY IN SOUTHEAST TEXAS... CENTRAL TYLER COUNTY IN SOUTHEAST TEXAS... * UNTIL 730 PM CDT * AT 337 PM CDT...THE PUBLIC REPORTED FLASH FLOODING ACROSS THE WARNED AREA. THE NATIONAL WEATHER SERVICE DOPPLER RADAR IS ESTIMATING THAT ONE TO 6 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA TODAY AND THIS HAS LEAD TO FLOODING OF HOMES IN THE WOODVILLE AREA. * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...JASPER... TOWN BLUFF...WOODVILLE...MAGNOLIA SPRINGS...MT. UNION AND SPURGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE REGION FROM THE SOUTHWEST AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3103 9399 3068 9395 3060 9456 3084 9462 $$ TINGLER
1 follow-up statement
885 WGUS74 KLCH 302235 FFSLCH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 535 PM CDT WED OCT 30 2013 TXC241-457-310030- /O.CON.KLCH.FF.W.0026.000000T0000Z-131031T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JASPER TX-TYLER TX- 535 PM CDT WED OCT 30 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL TYLER AND CENTRAL JASPER COUNTIES UNTIL 730 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ADVANCING ACROSS THE WARNED AREA. THESE ADDITIONAL RAINS WILL BE SUFFICIENT TO MAINTAIN THE THREAT OF ADDITIONAL FLOODING. NATIONAL WEATHER SERVICE RADAR INDICATED UP TO 6 INCHES OF RAIN HAD FALLEN. AN ADDITIONAL 1 TO 3 INCHES WILL BE POSSIBLE WITH THE INCOMING RAINS. SOME LOCATIONS THAT MAY EXPERIENCE FLASH FLOODING INCLUDE...JASPER...TOWN BLUFF...WOODVILLE...MAGNOLIA SPRINGS...MT. UNION AND SPURGER. MINOR FLOODING OF A HOME IS WOODVILLE HAS BEEN REPORTED AS WELL AS FLOODING OF CARS IN THE JASPER AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && LAT...LON 3103 9399 3068 9395 3060 9456 3084 9462 $$ MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 30, 12:37 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 30, 12:37 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 PM CDT WED OCT 30 2013
.AVIATION...MOISTURE AND INSTABILITY WILL CONTINUE TO INCREASE
ACROSS THE REGION THROUGH THURSDAY. THIS WILL KEEP A MENTION OF
LOWER CEILINGS AND VIS IN AND AROUND SHOWERS AND STORMS DURING
PORTIONS OF THE PERIOD WITH A LINE OF STORMS PRODUCING IFR AND
LIFR CONDITIONS. WINDS WILL ALSO BE GUSTY AT TIMES AND GRADUALLY
BECOMING S TO SW.
&&
.PREV DISCUSSION... /ISSUED 1036 AM CDT WED OCT 30 2013/
DISCUSSION...
SHORTWAVE BRINGING SHOWERS AND RAINS ACROSS SOUTHEAST TEXAS AND
SOUTH WESTERN LOUISIANA THIS MORNING. AS A RESULT HAVE RAISED POPS
AND ALLOWED THEM TO TAPER OFF THIS EVENING. HAVE ALSO ISSUED A
COASTAL FLOOD ADVISORY FOR THIS EVENING INTO THURSDAY AS STRONG
SOUTHEAST WINDS WILL PILE WATER ALONG THE COAST OVER THE NEXT 36
HOURS. OTHERWISE... ONLY MINOR CHANGES TO THE FORECAST.
PREV DISCUSSION... /ISSUED 634 AM CDT WED OCT 30 2013/
DISCUSSION...
FOR THE 30/12Z TAF ISSUANCE.
AVIATION...
SOME PATCHY FOG WITH MAINLY MVFR VISIBILITIES WILL BE POSSIBLE
UNTIL AROUND 30/14Z FOR KLCH/KLFT/KARA. OTHERWISE...SOUTHERLY
WINDS WILL INCREASE TODAY AS STORM SYSTEM STRENGTHENS OVER THE
PLAINS...ESPECIALLY OVER SOUTHEAST TEXAS AND KBPT WILL SEE
SUSTAINED WINDS NEAR 20 KNOTS BY AFTERNOON. SOUTHERLY WINDS WILL
ALSO INCREASE MOISTURE AND CLOUD COVER WITH BORDERLINE MVFR/VFR
CEILINGS THROUGH THE DAY. MOST SHOWER ACTIVITY WILL STAY WEST OF
THE FORECAST AREA WITH THE BEST CHANCE OVER SOUTHEAST TEXAS...AND
WILL PLACE VCSH IN THE KBPT TAF. SHOWERS AND STORMS WILL INCREASE
AND BECOME MORE SCATTERED OVERNIGHT...WITH THE MAJORITY OF THE
STRONGER AND INTENSE STORMS OCCURRING AFTER THIS TAF PERIOD ENDS.
RUA
PREV DISCUSSION... /ISSUED 542 AM CDT WED OCT 30 2013/
SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL MOVE INTO SOUTHEAST
TEXAS BY THIS AFTERNOON TODAY AS MOISTURE BUILDS RAPIDLY IN
ADVANCE OF A COLD FRONT MOVING INTO WEST TEXAS. AS THE GRADIENT
TIGHTENS, STRONG WINDS WILL PUSH INTO LOWER SOUTHEAST TEXAS DURING
THE DAY TODAY. THUNDERSTORMS WITH HEAVY RAINS WILL INCREASE TONIGHT
FROM THE WEST MOVING INTO SOUTHWEST LOUISIANA AND WESTERN PORTIONS
OF CENTRAL LOUSIANA BY LATE TONIGHT AS UPPER DIVERGENCE ACTS ON AN
AREA OF INCREASING GULF MOISTURE. AS THE FRONT MOVES INTO
SOUTHEAST TEXAS AND CENTRAL LOUISIANA THURSDAY EVENING, STRONG
THUNDERSTORMS WITH HEAVY RAINFALL WILL SPREAD OVER THE AREA.
SHORT TERM...WINDS SHOULD REACH ADVISORY CRITERIA OVER LOWER
SOUTHEAST TEXAS BY THIS AFTERNOON AS THE PRESSURE GRADIENT OUT OF
THE SOUTHEAST TIGHTENS. EXPECTING SOME CAPPING TO DELAY THE ONSET
OF THE SHOWERS AND THUNDERSTORMS TO LATER TODAY OVER SOUTHEAST
TEXAS. DESPITE THE CLOUD COVER, VERY WARM AIR OUT OF THE GULF OF
MEXICO WILL ALLOW TEMPERATURES TO SOAR WELL ABOVE NORMAL TODAY.
THESE BALMY TEMPERATURES WILL REMAIN THROUGH TONIGHT AND INTO
THURSDAY IN ADVANCE OF THE COLD FRONT. MOST OF THE HEAVIER RAIN
WILL BE LATE TONIGHT. SOME STORMS COULD REACH SEVERE LIMITS OVER
INTERIOR SOUTHEAST TEXAS AND CENTRAL LOUISIANA DUE TO A RIGHT REAR
QUADRANT OR ENTRANCE REGION OF THE SUBTROPICAL JET.
LONG TERM...AFTER THE HALLOWEEN TRICKS OF HEAVY RAIN AND
THUNDERSTORMS, THE AREA SHOULD BE TREATED TO A GOOD WEEKEND AS
HIGH PRESSURE BUILDS IN FROM THE WEST. THE PROGRESSIVE PATTERN
BRINGS ANOTHER LARGE UPPER LEVEL TROF TO THE WESTERN STATES EARLY
NEXT WEEK. THIS WILL BRING INCREASING CHANCES FOR RAIN INTO THE
MIDDLE OF NEXT WEEK AS ANOTHER PACIFIC COLD FRONT MOVES THROUGH
AROUND LATE WEDNESDAY OR EARLY THURSDAY.
MARINE...A SMALL CRAFT ADVISORY HAS BEEN HOISTED FOR THE COASTAL
WATERS FOR WINDS INCREASING LATER THIS MORNING AND PERSISTING
THROUGH LATE THURSDAY NIGHT IN ADVANCE OF THE PACIFIC COLD FRONT.
STRONG NORTHERLY WINDS IN THE WAKE OF THE COLD FRONT WILL DIMINISH
LATE FRIDAY NIGHT.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 72 82 57 78 54 / 50 100 70 20 0
KBPT 73 82 59 80 55 / 50 100 40 10 0
KAEX 71 81 56 79 51 / 50 100 60 10 0
KLFT 71 82 64 81 55 / 30 100 80 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 7 PM CDT
THURSDAY FOR THE FOLLOWING ZONES: EAST CAMERON...IBERIA...
ST. MARY...VERMILION...WEST CAMERON.
TX...COASTAL FLOOD ADVISORY FROM 5 PM THIS AFTERNOON TO 7 PM CDT
THURSDAY FOR THE FOLLOWING ZONES: JEFFERSON.
WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM CDT THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 30, 10:46 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1046 AM CDT WED OCT 30 2013 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-311115- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 1046 AM CDT WED OCT 30 2013 ...HEAVY RAIN AND STRONG THUNDERSTORMS POSSIBLE TOMORROW... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...REST OF TODAY AND TONIGHT WINDS WILL BE THE MAIN CONCERN LATER TODAY AS THE PRESSURE GRADIENT TIGHTENS. A WIND ADVISORY IS IN EFFECT FOR LOWER SOUTHEAST TEXAS AS WINDS OF 20 MPH WITH HIGHER GUSTS ARE EXPECTED BY AFTERNOON. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL GULF WATERS THROUGH THURSDAY. STRONG SOUTHEAST WINDS WILL ALSO ALLOW TIDES TO RUN ABOVE NORMAL. A COASTAL FLOOD ADVISORY IS IN EFFECT FROM LATER THIS AFTERNOON THROUGH THURSDAY FROM SOUTHEAST TEXAS THROUGH SOUTH CENTRAL LOUISIANA. ISOLATED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THROUGH TONIGHT. GUSTY WINDS, PERIODS OF MODERATE TO HEAVY RAIN, AND OCCASIONAL LIGHTNING STRIKES MAY OCCUR WITH THE STRONGER ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAIN WILL BE THE GREATEST THREAT HALLOWEEN WITH ONE TO THREE INCHES POSSIBLE THURSDAY INTO THURSDAY EVENING. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS DURING EARLY THURSDAY MORNING THROUGH THURSDAY NIGHT AS A LINE OF STRONG STORMS MOVE THROUGH THE REGION. CONTINUED STRONG TO MODERATE SOUTH WINDS WILL CONTINUE TO HOLD TIDES ABOVE NORMAL ALONG THE COAST. A COASTAL FLOOD ADVISORY WILL REMAIN EFFECT THROUGH THURSDAY. A SMALL CRAFT ADVISORY WILL REMAIN IN EFFECT INTO LATE THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THURSDAY.
In the hours before
Special weather statement, Oct 30, 1:15 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
115 PM CDT WED OCT 30 2013
TXZ180-301845-
TYLER TX-
115 PM CDT WED OCT 30 2013
...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 145 PM CDT...
AT 107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS 5 MILES SOUTHWEST OF WOODVILLE...
MOVING NORTHEAST AT 35 MPH.
* THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
COLMESNEIL AND SPURGER BY 125 PM...
TOWN BLUFF AND ROCKLAND BY 135 PM...
THE PRIMARY THREATS FROM THESE STORMS ARE PEA SIZE HAIL AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
LAT...LON 3103 9437 3104 9434 3102 9432 3104 9429
3102 9428 3102 9426 3100 9424 3096 9424
3094 9421 3079 9418 3079 9414 3070 9412
3058 9455 3088 9464
TINGLERSpecial weather statement, Oct 30, 3:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 315 PM CDT WED OCT 30 2013 TXZ259-260-302045- NORTHERN JASPER TX-NORTHERN NEWTON TX- 315 PM CDT WED OCT 30 2013 ...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHWEST OF ROGANVILLE...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... ROGANVILLE...BLEAKWOOD...HOLLY SPRINGS...JAMESTOWN AND NEWTON. THE PRIMARY THREATS FROM THIS STORM ARE PEA SIZE HAIL AND WIND GUSTS TO AROUND 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. LAT...LON 3098 9362 3062 9369 3073 9406 3091 9396 TINGLER
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 5:05 AM CDT | Wind Advisory | LCH | 12 hr | |
| Oct 30, 10:21 AM CDT | Coastal Flood Advisory | LCH | 30 hr | |
| Oct 30, 1:15 PM CDT | Special Weather Statement | LCH | Tyler | 30 min |
| Oct 30, 2:19 PM CDT | Areal Flood Advisory | LCH | Tyler | 116 min |
| Oct 30, 3:15 PM CDT | Special Weather Statement | LCH | Jasper, Newton | 30 min |
| Oct 30, 3:47 PM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 3 hr |
| Oct 30, 4:12 PM CDT | Flash Flood Watch | LCH | Hardin, Jasper, Newton, Tyler | 26 hr |
| Oct 30, 5:06 PM CDT | Wind Advisory | LCH | 114 min |
Nearby
Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.